Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 138, NWS Tulsa, OK

April 29, 2005Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2005, 7:55 AM CDT for Franklin County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 7:55 AM CDT (12:55 UTC)
Expired
Apr 29, 2005, 8:15 AM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:20 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 291255
SVRTSA
ARC047-291330-
/O.NEW.KTSA.SV.W.0138.050429T1255Z-050429T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
755 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 830 AM CDT

* AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED 4 MILES WEST OF OZARK...MOVING EAST AT 
45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  WIEDERKEHR VILLAGE...ALTUS AND DENNING.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3560 9401 3542 9402 3539 9370 3561 9369

$$
1 follow-up statement
000 
WWUS54 KTSA 291315
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 AM CDT FRI APR 29 2005

ARC047-291325-
/O.CAN.KTSA.SV.W.0138.000000T0000Z-050429T1330Z/
FRANKLIN AR-
815 AM CDT FRI APR 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3560 9401 3542 9402 3539 9370 3561 9369

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:50 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 29, 3:50 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT FRI APR 29 2005

.DISCUSSION...
UNSEASONABLY STRONG LATE APRIL COLD FRONT HAS MOVED THROUGH ALL
BUT THE FAR SOUTHEAST PART OF THE FORECAST AREA. THE FRONT WILL BE
SLOW TO CLEAR THE AREA AS SURFACE LOW PRESSURE RIDES UP ALONG IT
BUT AS THE LOW MOVES EAST INTO ARKANSAS THIS AFTERNOON...THE FRONT
WILL DIVE SOUTH TO ITS WEST.

WE ARE SEEING A FEW ELEVATED SHOWERS TRY TO GET GOING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING BUT
SO FAR THEY ARE STRUGGLING. THIS ACTIVITY IS STILL LIKELY TO
INCREASE SOME OVER THE NEXT FEW HOURS AND WILL CARRY THE HIGHEST
POPS TODAY IN THIS AREA WITH LOWER POPS TO THE SOUTH. TEMPERATURES
WILL WARM LITTLE IN THE NORTH TODAY WITH SOLID LOW CLOUD COVER BUT
WILL SEE SOME RECOVERY IN THE SOUTH NEARER THE FRONTAL ZONE.

SKIES WILL CLEAR LATER TONIGHT AND THE TIMING OF THE CLEARING AND
AMOUNT OF WIND WILL DETERMINE HOW LOW TEMPERATURES WILL FALL. WILL
KEEP ALL AREAS WELL ABOVE FREEZING TONIGHT AS THE WIND IS LIKELY
TO STAY UP ENOUGH TO PRECLUDE READINGS ANY COLDER.

SATURDAY WILL BE A PLEASANT ALBEIT COOL DAY FOR THE END OF APRIL.
SATURDAY NIGHT FIGURES TO BE THE COOLEST NIGHT IN MOST PLACES BUT
SOME INCREASE IN CLOUDINESS LATE NEAR THE KANSAS BORDER MAY SAVE
THE VALLEYS IN THAT AREA FROM A FREEZE. THEY MAY NOT BE SO LUCKY
IN THE VALLEYS OF NORTHWEST ARKANSAS HOWEVER WHERE SKIES WILL
LIKELY REMAIN CLEAR.

CLOUDINESS WILL BEGIN TO THICKEN UP SUNDAY BUT EXPECT IT TO REMAIN
DRY THROUGH THE DAY. RAIN CHANCES WILL INCREASE EARLY NEXT WEEK
AND NORTHEASTERLY LOW LEVEL FLOW WILL KEEP TEMPERATURES
UNSEASONABLY COOL FOR DAYTIME MAXIMUMS. WILL DROP THE MENTION OF
THUNDER AS WE WILL REMAIN COOL AND STABLE THROUGH THIS PERIOD. WILL
SEE SOME WARMING BY LATER NEXT WEEK AS THE CLOUDS CLEAR OUT SOME.

STAYED CLOSE TO GUIDANCE TEMPERATURES FOR THE MOST PART THE NEXT
COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  40  65  38 /  40  10   0  10
FSM   66  43  65  38 /  50  20   0  10
MLC   65  42  66  38 /  30  10   0  10
BVO   52  36  65  35 /  40  10   0  10
FYV   60  38  61  32 /  50  20   0  10
BYV   57  37  60  32 /  60  20   0  10
MKO   60  41  65  37 /  40  10   0  10
MIO   54  40  63  36 /  50  20   0  10
F10   59  41  66  37 /  30  10   0  10
HHW   72  44  67  41 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 5

PLATE
Hazardous weather outlook, Apr 29, 5:20 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT FRI APR 29 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CDT FRI APR 29 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ELEVATED THUNDERSTORMS IN EXTREME EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS MAY PRODUCE HAIL BETWEEN 5 AM AND 9 AM THIS MORNING
BEFORE WEAKENING. MORE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON.
HOWEVER...THE GREATEST THREAT OF SEVERE STORMS IS LIKELY TO BE
SOUTH AND EAST OF NORTHWEST AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COOL AIRMASS WILL SETTLE INTO THE REGION FOR THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 29, 6:45 AM CDT, 1 hour 10 minutes before
ARZ019-291230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI APR 29 2005

ARZ019-291230-
CRAWFORD AR-
645 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 645 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF UNIONTOWN...MOVING EAST AT 40 MPH.

MAINLY PARTS OF NORTHERN CRAWFORD COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 730 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 29, 7:08 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             FIGURE FIVE             35.52N 94.35W
04/29/2005  0.75 INCH        CRAWFORD           AR   TRAINED SPOTTER

&&

JDS
Special weather statement, Apr 29, 7:12 AM CDT, 43 minutes before
ARZ020-291245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 AM CDT FRI APR 29 2005

ARZ020-291245-
FRANKLIN AR-
712 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 712 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEY...MOVING EAST AT 45 MPH.

A LARGE PORTION OF FRANKLIN COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 745 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 29, 7:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             4 W OZARK               35.49N 93.90W
04/29/2005  0.88 INCH        FRANKLIN           AR   TRAINED SPOTTER

&&

RDU
Local storm report, Apr 29, 7:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     HAIL             ALTUS                   35.45N 93.76W
04/29/2005  1.00 INCH        FRANKLIN           AR   AMATEUR RADIO

&&

JDS
Local storm report, Apr 29, 7:54 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             4 W OZARK               35.49N 93.90W
04/29/2005  0.88 INCH        FRANKLIN           AR   AMATEUR RADIO

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:17 AM CDTSevere Thunderstorm WarningTSAFranklin43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.